Alert archive / California / Wind Advisories in 2011

Wind Advisory 20, NWS Phoenix, AZ

May 14, 2011

NWS Phoenix, AZ issued this wind advisory at May 14, 2011, 6:10 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 6:10 PM PDT (01:10 UTC)
Expired
May 15, 2011, 8:31 AM PDT
In force
14 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS75 KPSR 150110
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST SAT MAY 14 2011

CAZ033-150500-
/O.NEW.KPSR.WI.Y.0020.110515T0110Z-110515T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
610 PM PDT SAT MAY 14 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO

* TIMING: EARLY THIS EVENING.

* WINDS: SUSTAINED WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. SMALL
  UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
3 follow-up statements
695 
WWUS75 KPSR 150436
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
936 PM MST SAT MAY 14 2011

CAZ033-151200-
/O.EXT.KPSR.WI.Y.0020.000000T0000Z-110515T1200Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
936 PM PDT SAT MAY 14 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. 

* AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO

* TIMING: OVERNIGHT THROUGH EARLY MORNING

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH 
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. 
  SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
085 
WWUS75 KPSR 150935
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
235 AM MST SUN MAY 15 2011

CAZ033-152200-
/O.EXT.KPSR.WI.Y.0020.000000T0000Z-110516T0300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
235 AM PDT SUN MAY 15 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREA: THE IMPERIAL VALLEY INCLUDING EL CENTRO AND ALONG
  INTERSTATE 8 BETWEEN OGILBY ROAD AND THE SAN DIEGO COUNTY LINE.

* TIMING: WINDS HAVE INCREASED AT EL CENTRO AND WILL CONTINUE TO
  INCREASE THROUGHOUT THE DAY. WINDS WILL LIKELY PEAK DURING THE
  AFTERNOON HOURS...BEFORE DIMINISHING THIS EVENING.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH 
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. 
  SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
934 
WWUS75 KPSR 151531
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
831 AM MST SUN MAY 15 2011


CAZ033-160700-
/O.CAN.KPSR.WI.Y.0020.000000T0000Z-110516T0300Z/
/O.NEW.KPSR.WI.Y.0021.110515T2000Z-110516T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
831 AM PDT SUN MAY 15 2011

...WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT
TONIGHT. GUSTY WINDS WILL CONTINUE TO INCREASE THIS MORNING...AND
ARE EXPECTED TO MEET AND EXCEED ADVISORY STRENGTH BY THIS AFTERNOON.

* AFFECTED AREA: THE IMPERIAL VALLEY...INCLUDING EL CENTRO AND ALONG
  INTERSTATE 8 BETWEEN GORDONS WELL AND THE SAN DIEGO COUNTY LINE.

* TIMING: STRONG GUSTY WESTERLY WINDS WILL LIKELY PEAK DURING THE
  AFTERNOON HOURS AND CONTINUE TO BLOW THROUGH THE EVENING HOURS.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY ON NORTH-SOUTH 
  ORIENTED ROADS...AND FOR LARGE OR HIGH PROFILE VEHICLES. 
  SMALL UNSECURED OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 14, 4:05 PM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 14, 4:05 PM PDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
405 PM MST SAT MAY 14 2011

.SYNOPSIS...
A COOLING TREND...WITH BREEZY TO WINDY CONDITIONS AT TIMES...WILL
CONTINUE THROUGH WEDNESDAY AS LOW PRESSURE SYSTEMS FROM THE PACIFIC
MOVE THROUGH THE WESTERN STATES. EXPECT BELOW NORMAL DAYTIME HIGHS
TO PREVAIL MONDAY THROUGH AT LEAST THURSDAY. IN FACT...THE LOW
DESERTS ARE EXPECTED TO HAVE HIGHS IN THE 70S ON WEDNESDAY AND
POSSIBLY THURSDAY BEFORE WARMING INTO THE 90S BY SATURDAY.

&&

.DISCUSSION...
TEMPERATURES THIS AFTERNOON ARE RUNNING ABOUT 4-7 DEGREES COOLER
OVER OUR FORECAST AREA THAN YESTERDAY AT THE SAME TIME. QUITE A BIT
MORE COOLING WILL BE ON THE WAY SUNDAY THROUGH WEDNESDAY AS A LARGE
CLOSED LOW...CURRENTLY CENTERED OFF THE FAR NORTHERN CALIFORNIA
COAST...MAKES ITS WAY INLAND. THE EASTWARD PROGRESSION WILL BE A
SLOW PROCESS. THIS IS DUE TO THE BLOCKING PATTERN EVIDENT IN THE
WATER VAPOR IMAGERY WHICH SHOWS A NARROW HIGH AMPLITUDE RIDGE OVER
WESTERN NORTH AMERICA AND LARGE REGIONS OF LOW PRESSURE ON EITHER
SIDE OF THE RIDGE. THE SLOW PROGRESSION WILL ALLOW MULTIPLE VORT
LOBES ROTATING AROUND THE LOW CENTER TO SEND PULSES OF COOL AIR
ACROSS THE DESERT SOUTHWEST. THERE ARE DIFFERENCES IN TIMING OF
THESE FEATURES AMONGST THE MODELS BUT GENERALLY THERE IS GOOD
AGREEMENT ON THE LARGE SCALE PATTERN THROUGH TUESDAY.

THE FIRST PUSH OF COOL AIR FOR THE NEW WEEK WILL BE ON SUNDAY WITH
MAX TEMPS 10-15 DEGREES COOLER THAN SATURDAY OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND 4-8 DEGREES COOLER OVER
SOUTH-CENTRAL ARIZONA. WINDS MAY BRIEFLY FLIRT WITH ADVISORY
CRITERIA OVER IMPERIAL COUNTY DURING THE LATE AFTERNOON/EVENING
SUNDAY BUT NOT ENOUGH CONFIDENCE TO ISSUE AN ADVISORY AT THIS TIME.
ELSEWHERE WINDS WONT BE AS STRONG BUT STILL PRETTY BREEZY.
CONDITIONS REMAIN DRY THOUGH. SUBSEQUENT DISTURBANCES CONTINUE THE
COOLING WITH HIGHS ON THE LOW DESERTS ONLY IN THE LOW 80S BY
TUESDAY. MOISTURE WILL BE QUITE MEAGER THOUGH...ESPECIALLY
SUNDAY...SO HELD OFF ON INTRODUCING ANY CHANCES FOR PRECIP.
OTHERWISE...NUDGED TEMPS DOWN A BIT FROM PREVIOUS FORECAST
PACKAGE...MORE NOTICEABLY OVER SOUTH-CENTRAL ARIZONA.

BY WEDNESDAY...12Z GFS AND ECMWF SHOW THE FIRST LARGE LOW PRESSURE
SYSTEM SHIFTING NORTHWARD AND BEING REPLACED BY ENERGY THAT GETS
EJECTED FROM A SYSTEM CENTERED OVER THE ALEUTIAN ISLANDS...IN
CONCERT WITH RIDGE AMPLIFICATION OVER THE NORTHEAST PACIFIC.
HOWEVER...A KEY DIFFERENCE EMERGES IN HOW THEY HANDLE A LARGE VORT
LOBE WITHIN THE NEW CLOSED LOW. BOTH AGREE THAT THIS FEATURE WILL
ENABLE ANOTHER SEVERAL DEGREES OF COOLING ALONG WITH A SLIGHT CHANCE
OF SHOWERS. BUT THEY DISAGREE ON TIMING. THIS AFFECTS THE POPS AND
THE TEMPERATURE TRENDS. DUE TO UNCERTAINTIES...HELD OFF ON CHANGING
THE POPS FROM THE PREVIOUS FORECAST. HOWEVER...MADE CHANGES TO THE
TEMPERATURES TO SHOW MORE COOLING FOR WEDNESDAY AND A SLOWER WARMUP
THE REST OF THE WEEK...A BLENDED APPROACH. SO IT LOOKS LIKE HIGHS IN
THE 70S ON THE LOW DESERTS IN THE WED-THU TIME FRAME BEFORE WARMING
INTO THE 90S AGAIN BY THE END OF THE WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KPHX KIWA
KIPL KBLH AND SURROUNDING AIRFIELDS...

MOSTLY CLEAR SKIES WITH GUSTY SOUTHWEST-WEST WINDS UP TO 30KT ACROSS
THE AREA THIS AFTN/EVE...MORE SOUTH-SOUTHWEST AT KBLH. UPPER LEVEL
SHORT WAVE WILL HELP KEEP WINDS ELEVATED OVERNIGHT AT KIPL/KBLH...
GENERALLY AROUND 15-18KT WITH OCCASIONAL GUSTS UP TO 25KT POSSIBLE
ACROSS THE IMPERIAL VALLEY IN SE CA. WINDS MAY SWING AROUND TO THE
EAST-SOUTHEAST AT KIWA AFTER 06Z SUNDAY...BUT EXPECT KPHX TO REMAIN
MORE SOUTHERLY THROUGH THE PERIOD. WINDS BECOME SWLY AND INCREASE AT
ALL TAF SITES AFTER 16Z SUNDAY...STRONGEST WINDS OVER/NEAR KIPL AND
KBLH WITH GUSTS UP TO 35KT/AREAS OF BLOWING DUST POSSIBLE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A LARGE LOW PRESSURE SYSTEM WILL MOVE OVER THE GREAT BASIN AND PASS
NORTH OF OUR AREA THROUGH THURSDAY. THIS WILL BRING A SIGNIFICANT
COOLING TREND...A MODEST INCREASE IN MOISTURE/HUMIDITY LEVELS AND
LOCALLY BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST CALIFORNIA AND
SOUTH-CENTRAL ARIZONA. WITHIN THE MOISTURE INCREASE...OVERNIGHT
RECOVERY WILL TREND UP AND THERE IS A SLIGHT CHANCE OF SHOWERS OVER
THE HIGHER TERRAIN EAST OF PHOENIX WEDNESDAY AND THURSDAY. CLEARING
SKIES AND A WARMING TREND ARE LIKELY IN ALL AREAS FRIDAY INTO THE
WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ
AVIATION...MEYERS
FIRE WEATHER...MEYERS
Hazardous weather outlook, May 14, 5:55 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST SAT MAY 14 2011

CAZ030-032-033-151400-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
555 AM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS...ESPECIALLY OVER THE
SOUTHWEST PORTION OF IMPERIAL COUNTY. PEAK WIND GUSTS MAY APPROACH 40
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG GUSTY WEST WINDS WILL DEVELOP AGAIN DURING THE AFTERNOON AND
EVENING HOURS ON BOTH SUNDAY AND WEDNESDAY. THE STRONGEST WINDS ARE
LIKELY SUNDAY AND PEAK GUSTS MAY REACH NEAR OR SLIGHTLY ABOVE 40 MPH.
A WIND ADVISORY MAY NEED TO BE ISSUED FOR SUNDAY AFTERNOON AND
EVENING. THE GUSTY WINDS MAY CAUSE SOME BLOWING DUST AND SAND
RESULTING IN SHARPLY REDUCED VISIBILITIES. MOTORISTS IN IMPERIAL
COUNTY AND JOSHUA TREE NATIONAL PARK SHOULD DRIVE WITH CAUTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-151400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
555 AM MST SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
AND EVENING HOURS ON SUNDAY. PEAK WIND GUSTS IN EXCESS OF 30 MPH ARE
POSSIBLE. THE GUSTY WIND WILL COMBINE WITH VERY DRY AIR TO PRODUCE
DANGEROUS FIRE WEATHER CONDITIONS FOR A SHORT TIME...MAINLY IN AREAS
EAST OF GLOBE. SIMILAR CONDITIONS ARE POSSIBLE ON THURSDAY
AFTERNOON...AND DANGEROUS FIRE WEATHER CONDITIONS MAY BRIEFLY OCCUR
OVER THE HIGHER TERRAIN EAST OF GLOBE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:31 AM PDTWind AdvisoryPSR13 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.